Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

May 11, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at May 11, 2021, 6:59 PM EDT for Brevard County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 6:59 PM EDT (22:59 UTC)
Expired
May 11, 2021, 7:45 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 24 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WWUS82 KMLB 112259
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
659 PM EDT Tue May 11 2021
 
FLZ047-053-112345-
Southern Brevard County FL-Osceola FL-
659 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 745 PM EDT...

At 658 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rockledge, Viera and Space Coast Stadium. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2811 8074 2823 8101 2835 8096 2835 8086
      2834 8086 2832 8070
TIME...MOT...LOC 2258Z 285DEG 12KT 2828 8088 

$$

Watson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 4:06 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 11, 4:06 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
406 PM EDT Tue May 11 2021

.DISCUSSION...
This evening-Wed...The ridge that has been lingering over the area
will continue to stretch eastward from the central Atlantic
through Wed. Afternoon activity has been focusing in 2 areas:
northern counties from Lake/Orange to Seminole/Volusia. These will
continue to move to the northeast this afternoon and exit the
Atlantic waters early this evening. Then another area of storms
that developed over interior St Lucie and Martin counties has not
moved much and radar estimates near 2 inches have fallen.
Additional development will still be possible later as outflow
boundaries collide with each other of the incoming sea breezes. As
the diurnal heating cools down after sunset, activity will remain
but it should slowly move east and exit the coastal counties.
Partly cloudy with lows in the lower 70s will then be observed
overnight.

For Wed, a similar weather pattern than previous days is expected
with a higher coverage and with an earlier start. The ridge will
still be across the FL peninsula with a cold front stationary over
southern Georgia and Gulf coast. PWAT values will be around 1 inch
and a half and the morning wind flow will be from the S to SW.
Showers and storms will get a chance to develop in the late
morning/early afternoon across the interior with a general storm
movement to the E or ENE. Sea breezes will also develop, giving an
additional push to storms to move east and collisions might occur
closer to the coastal counties, where rain chances are higher.
Highs will be toasty again, with lower 90s across the interior and
upper 80s along the immediate coast.

Thursday-Friday...A large and energetic trough will swing across the
eastern CONUS and Florida late this week, bringing an increasing
likelihood of showers and storms. A weak cold front is also forecast
to cross the Central FL peninsula late Thursday into Friday morning.
Models indicate moisture substantially increases Thursday with PWATs
of 1.6-1.8" or possibly greater, providing plenty of fuel for
numerous showers and lightning storms.

Rain chances have been bumped up to 60 percent areawide on Thursday,
with convection likely to linger into the evening hours until the
front moves through. Additionally, thermodynamic parameters and
favorable steering level winds will lead to few strong storms, with
small hail and gusty winds possible.

Drier air clears out any lingering showers across the I-4 corridor
by sunrise on Friday, though likely won't clear the entire area
until late Friday afternoon. Isolated showers and perhaps a lightning
storm or two will be possible along the Space and Treasure Coasts,
where rain chances of 20-30 percent remain in place for Friday.

Afternoon temperatures on Thursday in the mid to upper 80s, with
muggy overnight lows into Friday morning in the mid to upper 60s.
Then, some welcome relief on Friday as winds quickly veer N/NNE
behind the front allowing a "cooling" breeze to moderate
temperatures, especially along the coast. Highs on Friday remain
mostly in the low 80s, with drier air and breezy conditions.

Saturday-Tuesday...The upcoming weekend shows a brief return to
drier conditions over most of the area as Mid Atlantic high pressure
builds into the western Atlantic on Saturday. By Sunday and Monday,
increasing moisture leads to a small shower chance each afternoon
across the Treasure Coast and inland areas. Afternoon temperatures
in the low 80s Saturday steadily increase into the mid to upper 80s
by Tuesday. Overnight lows in the mid to upper 60s this weekend,
become muggy and warm in the upper 60s to low 70s by early next
week.

&&

.AVIATION...
SHRA/TSRA will focus over the northern terminals, KLEE, KMCO,
KSFB, KDAB, this afternoon as storms move from the west. Also,
just west of KFPR and KSUA, TSRA will remain west of the 5 nmi
radius but it could send outflows this afternoon and storms could
be then pushed east later this afternoon. As boundaries from
storms and sea breeze collide, additional development is expected
through early evening and pushing east. After dissipation, VFR
conditions should return through Wed morning.

&&

.MARINE...
This evening-Wed...As the ridge extends towards central FL through
Wed, flow will prevail mostly from the south. As the effects of
the sea breeze decrease tonight, winds will be from the south
tonight and S/SSW on Wed morning.

Thursday-Friday...An active weather pattern develops late week as
numerous showers and lightning storms expected ahead of an
approaching cold front. Highest rain chances on Thursday into
Thursday night, with conditions clearing by Friday afternoon. The
main threat to boaters will be frequent lightning strikes and a few
gusts up to 35 knots.

A period of hazardous boating conditions is becoming more likely
Friday afternoon into Saturday as winds quickly veer N/NNE behind
the front and increase to 20-25 knots. Seas build up to 6 feet, and
possibly 7 feet in the Gulf Stream. A Small Craft Advisory may need
to be issued.

Saturday-Sunday...As high pressure builds into the western Atlantic,
expect pressure gradient to remain tight across the local waters
this weekend. Hazardous boating conditions could linger into this
weekend, as winds veer east at 15-20 knots. This produced a long
fetch across the local waters, building seas to 5-6 feet nearshore
and up to 7 feet offshore. At this point, the seas forecast could be
on the conservative side, with some models indicating seas up to 8-
10 feet possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  89  69  81 /  30  50  50  60
MCO  72  92  71  85 /  30  50  30  60
MLB  73  90  70  85 /  30  50  40  60
VRB  72  90  70  86 /  20  50  40  60
LEE  72  92  71  83 /  10  40  20  50
SFB  72  92  70  83 /  30  50  40  60
ORL  74  93  73  85 /  30  50  30  60
FPR  71  90  69  86 /  20  50  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Rodriguez
Hazardous weather outlook, May 11, 11:14 AM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1114 AM EDT Tue May 11 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1114 AM EDT Tue May 11 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms are possible this afternoon
and through this evening before diminishing by around midnight.
Any storms that develop will have the potential of producing gusty
winds, heavy rainfall, and frequent lighting strikes.

.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all Central Florida
Atlantic beaches. Always swim within sight of a life guard and
never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated showers and storms will be possible this afternoon which
have the potential to produce winds to around 30kts over the
nearshore waters through midnight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Rain and storm chances will increase through the week with the
best chance for thunderstorms expected on Wednesday and into
Thursday. The main threats will once again be cloud-to-ground
lightning, gusty winds, and heavy rainfall.

Large northeast swells will produce a high risk of rip currents
and rough surf at area beaches as well as hazardous boating
conditions starting Thursday night and continuing through the
weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Rodriguez/Pendergrast

In the hours before

Special weather statement, May 11, 4:23 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
423 PM EDT Tue May 11 2021

FLZ041-044-112115-
Northern Lake County FL-Inland Volusia FL-
423 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 515 PM EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving northeast at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pierson, Lake George, Eldridge, Sellers Lake and Astor Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2926 8142 2926 8138 2910 8162 2911 8164
      2928 8164 2930 8165 2930 8166 2931 8168
      2933 8165 2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2023Z 216DEG 17KT 2922 8165

Watson
Special weather statement, May 11, 4:47 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
447 PM EDT Tue May 11 2021

FLZ064-112115-
Martin FL-
447 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARTIN COUNTY UNTIL
515 PM EDT...

At 447 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Indiantown. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Martin
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2699 8044 2706 8020 2696 8018 2696 8043
TIME...MOT...LOC 2047Z 318DEG 4KT 2699 8031

Watson
Special weather statement, May 11, 4:53 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
453 PM EDT Tue May 11 2021

FLZ041-046-141-147-112145-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
453 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 545 PM
EDT...

At 453 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Maytown to near Oak Hill
to near Scottsmoor. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Scottsmoor and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Mosquito Lagoon, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2880 8069 2865 8099 2873 8105 2882 8119
      2904 8085
TIME...MOT...LOC 2053Z 227DEG 21KT 2887 8105 2886 8089 2871 8092

Watson
Special weather statement, May 11, 5:18 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
518 PM EDT Tue May 11 2021

FLZ147-112145-
Northern Brevard County-
518 PM EDT Tue May 11 2021

...FUNNEL CLOUDS POSSIBLE OVER NORTHERN BREVARD COUNTY...

At 516 PM EDT, a strong thunderstorm was located over Mims, moving
east-southeast at 10 mph.

Locations impacted include...
Titusville, Haulover Canal, Mims, Playalinda Beach and Merritt Island
Wildlife Refuge.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Local Atmospheric conditions are becoming more favorable for the
possibility of landspout formation. A landspout is a tornado of very
short duration and winds generally less than 60 mph which can cause
minor damage and injuries in its direct path. If this trend
continues, a tornado warning may be issued shortly. Stay tuned to
NOAA weather radio and local media for additional updates and
possible warnings.

If you are on or near Indian River Lagoon or Mosquito Lagoon, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.

LAT...LON 2860 8092 2868 8093 2880 8069 2867 8060
      2856 8056
TIME...MOT...LOC 2116Z 284DEG 11KT 2866 8088

Watson
Special weather statement, May 11, 5:44 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
544 PM EDT Tue May 11 2021

FLZ147-112230-
Northern Brevard County FL-
544 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 630
PM EDT...

At 544 PM EDT, Doppler radar was tracking a strong thunderstorm over
Titusville, moving southeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2839 8056 2830 8058 2831 8061 2834 8061
      2834 8063 2832 8064 2832 8066 2833 8066
      2833 8068 2834 8068 2834 8070 2833 8070
      2836 8079 2853 8091 2859 8083 2856 8056
      2845 8050
TIME...MOT...LOC 2144Z 304DEG 13KT 2857 8078

Watson
Special weather statement, May 11, 6:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
659 PM EDT Tue May 11 2021

FLZ047-053-112345-
Southern Brevard County FL-Osceola FL-
659 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 745 PM EDT...

At 658 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rockledge, Viera and Space Coast Stadium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2811 8074 2823 8101 2835 8096 2835 8086
      2834 8086 2832 8070
TIME...MOT...LOC 2258Z 285DEG 12KT 2828 8088

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:58 PM EDTSpecial Weather StatementMLBMartin47 min
May 11, 4:23 PM EDTSpecial Weather StatementMLBFlagler52 min
May 11, 4:47 PM EDTSpecial Weather StatementMLBMartin28 min
May 11, 4:53 PM EDTSpecial Weather StatementMLBSeminole52 min
May 11, 4:57 PM EDTSpecial Marine WarningMLB63 min
May 11, 5:18 PM EDTSpecial Weather StatementMLBSeminole27 min
May 11, 5:44 PM EDTSpecial Weather StatementMLBBrevard46 min
May 11, 5:53 PM EDTSpecial Marine WarningMLB46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.